MAUDE Adverse Event Report: CORDIS US CORP. SV018; WIRE, GUIDE, CATHETER

CORDIS US CORP. SV018; WIRE, GUIDE, CATHETER
Catalog Number 503558
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the ¿coil part¿ of a 0.018" straight tip sv short 180cm peripheral steerable guidewire (pgw) got stretched during use, the complaint device was replaced with another unknown device and the procedure continued.There was no reported patient injury.The device was being used in a pediatric percutaneous transluminal angioplasty (pta) case.One non-sterile unit of a pgw.018 sv short 180cm st was received for evaluation.During visual inspection, the unit was noted to be separated into two parts at the distal tip.No other damages or anomalies were observed during visual inspection.Sem analysis presented evidence of increased surface roughness, elongations, and striation patterns near the separated sections.A product history record (phr) review of lot 35264005 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by the customer as ¿guidewire-unraveled/stretched¿ was not confirmed.This condition was not observed.However, the malfunction ¿guidewire -fractured-separated¿ was confirmed.The wire was separated into two pieces.The increased surface roughness, elongations and striation patterns identified near the separated sections are commonly associated with plastic deformation, which occurs when materials are exposed to excessive mechanical stress.This happens when the resistance properties are overloaded resulting in fatigue failure.The exact cause of these findings cannot be conclusively determined during the analysis however, handling factors and/or patient vessel characteristics may be contributing factors.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿cordis guidewires are intended for use in angiographic procedures to introduce and position catheters and interventional devices within the peripheral vasculature.Never advance, withdraw or auger the guidewire against resistance without first determining the cause of resistance under fluoroscopy.Torquing the guidewire against resistance may cause damage and/or fracture which may result in separation of the distal tip.Do not pull the distal tip to remove guidewire from dispenser as it may damage the tip.Tip fractures have been reported in procedures involving total occlusions, highly tortuous vasculature, and small side branches.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, the ¿coil part¿ of a 0.018" straight tip sv short 180cm peripheral steerable guidewire (pgw) got stretched during use, the complaint device was replaced with another unknown device and the procedure continued.There was no reported patient injury.The device was being used in a pediatric percutaneous transluminal angioplasty (pta) case.Multiple attempts to obtain supplemental information were made; however, additional event details were not provided.The device was expected to be returned for evaluation; however, no product return information was provided.

Brand Name
SV018
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
butlersland new ross co.
wexford, ireland Y34
EI   Y34
7863138372
MDR Report Key18097237
Report Number9681477-2023-00123
Device Sequence Number14899958
Product Code DQX
UDI-Device Identifier10705032056052
UDI-Public(01)10705032056052(17)230831(10)35264005
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K930091
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue Number503558
Device Lot Number35264005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2023
Initial Report FDA Received Date11/08/2023
Date Device Manufactured09/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK DEVICE
Patient SexUnknown